Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Angelis

Second round of Accutane!

Recommended Posts

Okay, so I had my appointment yesterday and was given a second round of Accutane with the dose upped a bit. I think before I was on 30mg for a month, then 40mg for the other 4 months, and it did it's job for the most part, but I've still been getting some pimples coming back and the derm apparently figured I could give it another go.

I'm lucky; my derm seems like the kind who says "Well, what do YOU want to do?" instead of "No. You suck. Get out of my office, loser." :lol: He greeted me and asked how I was doing and how my acne was after the round of 'tane. I said it was pretty good, but I had been breaking out lately. He nodded his head and took a look at my face and said "Yea, looks like you're getting some bumps and blackheads...Hmm..." and then we talked a little bit about what I've tried and stuff. He asked if I would like to try Benzaclyn again (BP) and I said no, that I wouldn't put products on my face anymore, especially BP. He said "Well, it's up to you then, if you'd like to go on Accutane or something then we can work that out." I told him when I was on 'tane last time, I had no side effects except dry lips and that I thought maybe my dose was too low and he said he'd up it some then.

I love that guy. :P

Anyways, I'm picking up my prescription tomorrow (couldn't today :doh: too busy!) and I'll be taking my first dose. Wish me luck that it'll finally just go away for good and stop messing with me already. :P

I doubt I'll be posting "before" (as in before & after) pictures because a lot of people here will throw a fit because their acne is worse. :P My acne is totally acceptable today, but as a 20 year old, I feel it's abnormal to have to put up with it...Everyone around me in my age group and higher do not have acne at all anymore. :( Plus, the red marks that linger for months to a year are a fucking pain in my ass.

I only have one picture of me in my gallery, and I think it's a couple years old and it's crappy quality, so don't bother. :P Few pictures of me exsist, but I'll make it a point to post one after I'm done or somewhere in between.

I'll try to update, but don't expect anything daily! :P

Share this post


Link to post
Share on other sites

Taking my first pill today...I couldn't yesterday because I got jerked around at the pharmacist.

My derm forgot to get me registered with iPledge. :roll: So when I went to pick it up, they pretty much asked me if I was an idiot and told me I had to go back to the clinic and talk to my derm, so I did and I got the information and they put me in the computer right there (I didn't have to) and I went back to the pharmacy and gave them my stuff and left. Picking it up today (they were too busy to fill it right away yesterday) and tasking my first pill...Hopefully this time it'll go away for good. :roll:

Share this post


Link to post
Share on other sites

Took my first pill last night and my second this morning. Probably should have waited until this morning for my first, but if you just got Accutane, would YOU wait 12 hours? Noooo. :P

No side effects yet, of course. Takes like a week if I remember.

Share this post


Link to post
Share on other sites

Weirdness. I remember getting this when I started the first time, too...

A weird "throbbing" feeling in my face, like I can feel my heart beat, you know? It's like the oil glands are being raped and you can feel it. :P It doesn't hurt, it isn't uncomfortable or anything, it's just a weird feeling for a little bit. I got it after I took my last 2 pills, but I haven't got it this morning. Hmm. :P

No other side effects. I expect I'll just get dry lips again like last time. OH NOES! :lol:

Share this post


Link to post
Share on other sites

I'm with you, been on accutane, but I still get bumps here and there on my face, very frustrating at 20 like you said.

Share this post


Link to post
Share on other sites

Yea, it's very annoying, especially when you know a few people who had acne just as bad as yours in highschool and now they have flawless skin. It's like Umm...Why? Why me? Screw you guys. :(:P It also sucks because noone my age around here has acne. Not a damned single person. It's rediculous. :(

My oil has been going away quick. I've taken like 9 pills and my face is already getting to the "Not making oil whatsoever" stage. I woke up this morning with barely any, as opposed to the prior few days where it was soaked. So friggin' disgusting. I'm to the point where the oil is actually worse than the actual pimples because it makes your face shine and makes all the pimples and red marks look worse. If I could take Accutane forever just for the oil, I so would.

So far so good. My face has gotten a little red and it felt dry and tight the last 2 days, but I used some lotion (something I NEVER do, ever!) and it's good as of now.

Share this post


Link to post
Share on other sites

Agh, I'm such a doof. No wonder my face was feeling wind burned.

I was so used to taking 2 pills per day last time that I neglected to notice this time I was apparently only taking 1 per day...I could have sworn there was 60 pills there, but apparently there was only 30...So for the first like, 4 days, I was taking 80mg instead of the 40 he put me on. :lol:

Lawl...Umm, yea. Stupid. So I'll have to go without being on it for 4 days before I get my thing filled next month. Ah well. It stays in your blood actively for like a week or something so I doubt it'll hurt.

Share this post


Link to post
Share on other sites

Let me tell you one thing. Don't think you're the only non pubescent person around who doesn't have acne. I see TONS of people every day who are well into their twenties who deal with the problem. I know it doesn't make your problem go away, but just know there are SOOO many people out there who face the same thing.

I'm glad to hear you're doing fairly well, though. Just don't get addicted to a heavy med like accutane. Understand that you may have some recurrent acne after the course, but it'll probably be very light and very managable with products or some lifestyle changes.

Share this post


Link to post
Share on other sites

I know there are others, and lots of them, but just not around here, it seems. :(

My lifestyle is very healthy. I eat good, drink lots of water, the usual "omg diet effects acne" diet.

Accutane isn't very heavy to me, it's like nothing. It's like taking tylenol. The only thing that happens is my lips get dry, lol. My liver and everything takes it very well. *Shrug* I'm not "addicted" to it, but yea...Acne is annoying. I'd be happy with small pimples, but I was still getting big ones...That's not acceptable.

Share this post


Link to post
Share on other sites

Think my skin is getting over the accidental 80mg/day thing I did for 3 days. I should read first. :P

I did have a bit of an IB, if you'll call it that...I'm figuring it was because of the 80mg/day I did on accident, because I didn't get it before. It was just several pimples on my forehead and one on my cheek, nothing major. Skin was dry as hell yesterday, flaking and everything, but again, it's probably because of my OD, lol. It's almost normal today, so tomorrow or the next it should be good to go.

Share this post


Link to post
Share on other sites

Well...

I think I give up.

It's winter and my skin is SO dry that it's actually starting to hurt. I cannot use lotion because no matter WHAT the brand is, I always get little pimples all over from it. I've been using one that is "non-comedogenic", but that's what they all say, and they all still make me get pimples, so.

I think I'm done with Accutane. It's just not the right time of year for me to be taking it. Before, it was SO easy...Just dry lips, now ALL of my skin is flaking because it's winter, so I give up for now.

Maybe I'll keep going to my appointments and getting the pills and then use them this summer, I dunno'. But I'm planning on just using a Glycolic Acid face-wash and getting more sun to see if that helps. Salt water and sun (beach!) cleared my acne completely when I was younger...Too bad I'm 1,500 miles from the ocean! Minnesota is THE SUCK. :P

Good luck to everyone else on 'tane. It's an awesome drug. I just hope that when I stop taking it my skin will cooperate with me...Maybe glycolic acid will help...It exfoliates and stops oil/skin from clogging pores, so I don't see why not...That's what they use in that Murad Complex too...Mild Glycolic face-wash...12% or whatever. I don't want the 30% face-stripper. :P

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×